Missouri, 2019Flooding in Missouri, February 11 to 12, 2019
February 11 to 12, 2019 · NWS SGF · 5 events in 5 counties and zones
Scattered flooding occurred from heavy rainfall.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered flooding occurred from heavy rainfall.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Feb 11, 5:54 AM CST, 2 hours 36 minutes earlier.
Area forecast discussion, Feb 11, 5:54 AM CST, 2 hours 36 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
554 AM CST Mon Feb 11 2019
.SHORT TERM...(Today and tonight)
Issued at 305 AM CST Mon Feb 11 2019
Rain continues this morning across the region, with the main
precipitation shield generally southeast of Interstate 44 into
portions of south central Missouri. In addition, patchy fog is
present across a large portion of the area and may reduce
visibilities at times. Reduced visibilities can make for
potentially hazardous driving conditions this morning, but in
general it will be patchy in nature. As the fog lifts later this
morning, an upper level trough will continue to push east bringing
waves of rainfall to the Middle Mississippi Valley. Rainfall
totals will vary across the region with the lightest amounts
across southeast Kansas and highest amounts across south central
Missouri. PWAT values observed from the KSGF 00Z sounding showed
values of nearly 0.75 inches. Climatologically speaking, this
value exceeds the normal average PWAT value for mid-February
considerably(normal is closer to 0.35 inch). PWAT values are
expected to climb closer to 1.00 inch through the afternoon
tomorrow across parts of southwest/south central Missouri. A
flooding potential exists across south central Missouri where one
and a half to near three inches of rain may fall by late tonight.
This area is currently covered by a flood watch through Monday
night. Low water crossings and flood prone areas along streams and
rivers will be at greatest risk for flooding. Temperatures will
climb into middle to upper 40s for most today, with lower 40s
across portions of central Missouri. This warming trend will
continue into the middle of the week.
The trough and the associated area of low pressure will track
through the region tonight. The passing of this system and a trailing
cold front brings the potential for light snowfall to track
across the region. It is challenging to pin down the exact timing
and location of where band(s) may develop and track. The current
thought is for a dusting to an inch, with locally heavier amounts
possible late tonight into early Tuesday north of Highway 60 into
portions of central Missouri.
.LONG TERM...(Tuesday through Sunday)
Issued at 245 AM CST Mon Feb 11 2019
Rain will completely exit the region by Tuesday morning with
temperatures warming into the lower to middle 40s. It appears we
may see some sunshine by the late afternoon hours on Tuesday as
clouds clear. A warming trend will be the focus for the middle of
the week as an upper level ridge builds into the region. Gusty
southerly winds will allow a much drier and warmer airmass to
filter into the region by Wednesday. Highs will climb into the
upper 50s to lower 60s across the region Wednesday and Thursday.
Gusts will likely be over 30mph at times on both days raising a
concern for a fire weather risk on Wednesday afternoon. An
elevated fire weather risk for Wednesday focuses primarily on
grass and finer fuels as the impending rainfall should dampen
longer response fuels.
Another system will take aim at the region by Thursday into Friday
as an upper level trough swings through the region bringing light
rain to region, with the best chance occuring across the eastern
Ozarks. Current model guidance suggests that there may be some
wraparound precipitation in the form of light snow as the system
exits to our east Friday, but overall the trends keep it displaced
to our north. However, this will be an area to watch for
potential shifts in the track of the system. Behind this system,
much colder air will filter into the region. Highs will only climb
into the middle 30s on Friday. Lows Friday night will dip into
the teens to low 20s with wind values in the single digits
possible overnight into Saturday morning. High pressure will
dominate the region this weekend with highs across the area in the
middle to upper 30s. By next Sunday into Monday, medium range
model guidance suggest the potential for another system to push
into the region. At this time though, the models vary on solutions
and possible precipitation types and will be the focus for future
forecasts.
&&
.AVIATION...(For the 12Z TAFS through 12Z Tuesday morning)
Issued at 550 AM CST Mon Feb 11 2019
KSGF/KJLN/KBBG tafs: IFR to start with low ceilings north of a
warm front that extends from the Red River into central AR.
Expected IFR cat conditions to continue with low stratus and
periodic rain/drizzle/mist ahead of a cold frontal passage late in
the taf period. Winds will veer to the west and northwest and
become gusty behind the front.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch through late tonight for MOZ082-083-092-096>098-105-
106.
KS...NONE.
&&
SHORT TERM...DSA/Perez
LONG TERM...DSA/Perez
AVIATION...DSAHazardous weather outlook, Feb 11, 4:55 AM CST, 3 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
455 AM CST Mon Feb 11 2019
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-121100-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
455 AM CST Mon Feb 11 2019
This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.
.DAY ONE...Today and Tonight.
Weather hazards expected...
Limited flooding risk.
Limited non thunderstorm wind risk.
Significant fog risk.
Limited snow and or sleet risk.
DISCUSSION...
Patchy fog will continue through the early morning hours across
much of the Missouri Ozarks and extreme southeastern Kansas
reducing visibilities at times.
Periods of rain will continue to overspread the area through
this afternoon, with the heaviest rain expected across south
central Missouri. This may lead to the potential for flooding. A
Flood Watch is in effect through Monday night for portions of
south central Missouri.
As the system that is bringing the rain starts to exit, a band of
snow is expected to develop late tonight into Tuesday morning. A
dusting to near one inch is expected with locally heavier amounts
possible generally north of Highway 60.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Gusty winds are expected from Tuesday through Friday with gusts
over 30 mph at times. A very warm and dry air mass will combine
with the gusty winds and could produce an elevate fire weather
risk for mainly grass and other fine fuels Wednesday afternoon.
Wind chills in the teens and single digits are expected to occur
during the overnight and early morning hours from Thursday night
to Saturday morning.
As the colder air moves into the area, some light snow may be
possible across portions of central Missouri Thursday night into
Friday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
&&
More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep
This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf
Perez/DSA
Flood, Howell
- When
- February 11, 8:30 AM CST to 4:00 PM CST
- Where
- Howell County, 2.83 mi SW of Pottersville to 2.86 mi SW of Pottersville
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.667, -92.060
MODOT reported a flooded low-water crossing at Route K and Davis Creek.
Flood, Oregon
- When
- February 11, 8:30 AM CST to 4:00 PM CST
- Where
- Oregon County, 2.85 mi NW of Jeff to 2.96 mi NW of Jeff
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.526, -91.440
MODOT reported a flooded low-water crossing at Highway 142 and Trace Creek due to heavy rainfall.
Flood, Shannon
- When
- February 11, 8:45 AM CST to 4:00 PM CST
- Where
- Shannon County, 4.84 mi S of Owls Bend to 5.03 mi S of Owls Bend
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.110, -91.200
MODOT reported a flooded low-water crossing at Route NN and Rocky Creek due to heavy rainfall.
Flood, Ozark
- When
- February 11, 8:50 AM CST to 4:00 PM CST
- Where
- Ozark County, 0.69 mi N of Mammoth to 0.42 mi NNE of Mammoth
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.540, -92.400
MODOT reported a flooded low-water crossing at Route T and Possum Creek.
Flood, Douglas
- When
- February 11, 7:33 PM CST to February 12, 12:00 AM CST
- Where
- Douglas County, 1.49 mi SSE of Olathe to 1.46 mi SSE of Olathe
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 37.010, -92.520
The Highway U low water crossing at Bryant Creek was impassable due to heavy rainfall.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Indiana, February 11, 20193 deaths · 1 event
- Tornado and Damaging Winds in Mississippi, February 11 to 12, 20191 injured · $130,000 · EF1 · 4 events
- Winter Storm in Wisconsin, February 11 to 13, 20193 injured · $35,000 · 13 events
- Flash Flooding and Flooding in Arkansas, February 11 to 12, 2019$45,000 · 11 events
- Heavy Snow in Idaho, February 11 to 13, 201926 events
- Flash Flooding and Flood in Arkansas, February 11 to 28, 201922 events
- Winter Storm and Winter Weather in Wisconsin, February 11 to 13, 201920 events
- Winter Storm and Winter Weather in New Jersey, February 11 to 13, 201919 events
- Winter Storm in Iowa, February 11 to 12, 201919 events
- Ice Storm and Winter Weather in Illinois, February 11 to 12, 201918 events
- Winter Storm in Pennsylvania, February 11 to 12, 201918 events
- Winter Storm in Iowa, February 11 to 12, 201915 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 797056, 797059, 797060, 797061, 797062.